Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at May 27, 2021, 1:03 PM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at May 28, 2021, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 1:03 PM MDT (19:03 UTC)
- In effect from
- May 28, 2021, 9:00 AM MDT
- Expired
- May 28, 2021, 12:56 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2992 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS75 KPIH 271903 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 103 PM MDT Thu May 27 2021 IDZ054-281000- /O.NEW.KPIH.LW.Y.0019.210528T1500Z-210529T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 103 PM MDT Thu May 27 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions, especially for small watercraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small watercraft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
754 WWUS75 KPIH 280656 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1256 AM MDT Fri May 28 2021 IDZ054-282100- /O.CAN.KPIH.LW.Y.0019.210528T1500Z-210529T0300Z/ /O.NEW.KPIH.WI.Y.0019.210528T1500Z-210529T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1256 AM MDT Fri May 28 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Pocatello, Blackfoot, American Falls, American Falls Reservoir, Shelley, and Fort Hall. * WHEN...9 AM to 9 PM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Rough waters are likely on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-282100- /O.NEW.KPIH.WI.Y.0019.210528T1500Z-210529T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1256 AM MDT Fri May 28 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco, Mud Lake, INL Complex, Craters of the Moon, Idaho Falls, and Roberts. * WHEN...9 AM to 9 PM MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at May 27, 8:13 AM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 27, 8:13 AM MDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 813 AM MDT Thu May 27 2021 .SHORT TERM...Today through Saturday. Quick update this morning to expire frost advisory. Observations indicate that we saw minimum temperatures of 33 to 35 degrees across a generous swath from Arco to Springfield. Interestingly and surprisingly, lows remained in the upper 30s to around 40 from Rexburg/St Anthony northwest to Mud Lake/Monteview. See previous discussion below. Huston High pressure shifts across eastern Idaho today, followed on its heels with a low moving east along the U.S./Canada border tonight and tomorrow. The main impact will be a cold front and strong winds returning Friday. Right now winds are forecast to come in just below WIND ADVISORY thresholds, but certainly hitting LAKE WIND ADVISORY territory for American Falls Reservoir. There is a slight chance of showers and storms around Island Park in the afternoon hours at the moment. Higher resolution guidance is likely is a bit overzealous in cranking out additional showers and storms, but certainly can't completely rule that out either. A very weak storm moves across Idaho Saturday night, but right now it looks dry with some increasing clouds being the most likely scenario. Temperatures will be moving around a lot heading into the Memorial Day Weekend. First off, temperatures are not dropping off too quickly this morning at lower elevations. The FROST ADVISORY for the Upper Snake Plain remains in place, but it may be a struggle due to a bit of wind around at this hour. There will be pockets of frost, maybe even a localized freeze, in some place though. The cold front knocks temperatures back 10 degrees or so Friday, with a gradual warm up on the horizon. Keyes .LONG TERM...Sunday through next Thursday. The start of the holiday weekend looks very pleasant with seasonal temperatures, mostly sunny skies and no precipitation. On Sunday, models show the potential for some low/mid level moisture to sneak into the eastern highlands which could trigger a few showers and storms but this potential seems quite low. On Memorial Day, upper- level ridge starts to build over the area and this looks to continue into mid-week with temperatures looking to climb well above normal. Confidence in this scenario is high and really the only variable at this point is the strength of the aforementioned ridge. Wouldn't be surprised to see a few spots hit 90 for the first time this year by the time we get into Wednesday and Thursday but we'll have to see just how strong the ridge ends up being. Either way, the presence of high pressure will keep rain chances essentially zero from Monday through Thursday. McKaughan && .AVIATION...Mainly VFR conditions expected through the period. Could see a brief lowering of cigs around daybreak but beyond that only few/sct sky coverage expected areawide. Winds should be much lighter today compared to Wednesday but will continue predominately out of the SW around 10 to 15 knots. McKaughan && .FIRE WEATHER...A mostly dry low and cold front move through central and eastern Idaho through tomorrow. Isolated showers and/or storms are possible, mainly across the North Zone and around Island Park. Winds increases for all fire zones Friday, with gusts approaching 30mph across the central mountains and 35mph with gusts for the Snake Plain, Magic Valley, and Zone 411. A developing storm crosses Idaho Sunday before deepening across the Plains and southern Rockies. This MAY kick off a few showers and storms along the Wyoming border Sunday, but the chance is low and trending downward right now. High pressure tries to build across the West and eventually Idaho by midweek. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.